Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Jacksonville, FL

March 31, 2011Alachua County, Florida

NWS Jacksonville, FL issued this special weather statement at Mar 31, 2011, 8:13 AM EDT for Alachua County, Florida. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2011, 8:13 AM EDT (12:13 UTC)
Expired
Mar 31, 2011, 9:00 AM EDT
In force
47 min
Issued by
NWS Jacksonville, FL

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 107 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 8:55 AM EDTHAIL 1.53 N Alachua, FLBROADCAST MEDIA IN GAINESVILLE RELAYED PUBLIC REPORT OF PING PONG SIZE HAIL 3 MILES NORTH OF ALACHUA.
Mar 31, 9:00 AM EDTHAIL 0.88La Crosse, FLHAIL WAS REPORTED TO THE POST OFFICE APPROXIMATELY 0900 EDT.
Mar 31, 9:00 AM EDTHAIL 1La Crosse, FLCORRECTED REPORT...HAIL WAS REPORTED TO THE POST OFFICE APPROXIMATELY 0900 EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WWUS82 KJAX 311213
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
813 AM EDT THU MAR 31 2011

FLZ022-030-036-311300-
ALACHUA-COLUMBIA-UNION-
813 AM EDT THU MAR 31 2011

...A WARNINGS POSSIBLE LATER THIS MORNING FOR A THUNDERSTORM MOVING 
ACROSS NORTH CENTRAL FLORIDA...

AT 810 AM EDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING 
A THUNDERSTORM 32 MILES WEST OF NEWBERRY...OR 6 MILES SOUTH OF CROSS 
CITY...MOVING NORTHEAST AT 60 MPH. THIS STORM IS EXPECTED TO AFFECT 
AREAS AROUND NEWBERRY...HIGH SPRINGS...FORT WHITE...ALACHUA...OLENO 
STATE PARK...LA CROSSE...WORTHINGTON SPRINGS...LULU AND DUKES LATER 
THIS MORNING. IF THE STORM MAINTAINS ITS CURRENT TRACK AND INTENSITY 
WARNINGS MAY BE NECESSARY BETWEEN 815 AND 900 AM THIS MORNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 3014 8251 2993 8239 2992 8241 2990 8240
      2988 8237 2984 8234 2952 8217 2949 8256
      2953 8256 2954 8266 2983 8266 2987 8274
      2994 8278
TIME...MOT...LOC 1210Z 231DEG 50KT 2959 8308

$$

SANDRIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 4:20 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Mar 31, 4:20 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 AM EDT THU MAR 31 2011

...WIDESPREAD RAIN TODAY...
...SLIGHT RISK OF SOME SEVERE STORMS OVER NORTHEAST FLORIDA THROUGH
MID AFTERNOON...

.SYNOPSIS...A COLD FRONT EXTENDS FROM A WEAK 1007 MB LOW IN
CENTRAL GA TO WRN FL PANHANDLE TO THE CENTRAL GULF. A 1006 MB
LOW PRES SYSTEM APPEARS TO BE FORMING OVER THE NE GULF OF MEXICO
AHEAD OF THE FRONT. BROAD MID/UPPER TROUGH IS OVER THE
CENTRAL CONUS WITH A VORT MAX DROPPING INTO BASE OF TROUGH OVER THE
LOWER/MID MS VALLEY. WIDESPREAD LOW CLOUDS ARE OVER MUCH OF THE SE
CONUS INTO NRN FL. MULTILAYERED CLOUDS OVER IN FL PENINSULA WITH
WIDESPREAD RAIN FROM YESTERDAY OVER CENTRAL FL ATTM. MODELS INDICATE
LLVL FLOW WILL BACK OVER NRN FL IN RESPONSE TO DIGGING SHORTWAVE
TROUGH WHICH WILL BRING ADDITIONAL MOISTURE AND INSTABILITY INTO OUR
CWA FROM THE GULF OF MEXICO BY 12Z-15Z TODAY. NE GULF IS IN
RRQ OF AN 130-140 KT UPPER LEVEL JET THAT'S ACROSS GA ATTM.
ALREADY...WE ARE SEEING A RELATIVELY NARROW/LONG BAND OF DEEP
CONVECTION ORIENTED SW TO NE OVER THE GULF OF MEXICO AT 08Z.

.SHORT TERM...
TODAY...THE 1006 MB LOW PRES IN THE NE GULF WILL DEEPEN GRADUALLY
AND MOVE ACROSS APALACHEE BAY...SE GA AND THEN OFF THE SE U.S. COAST
BY EARLY THIS EVENING. CONFIDENCE IS HIGH THAT DEEP LAYER MOISTURE
WILL COMBINE WITH EXCELLENT ISENTROPIC UPGLIDE TO PRODUCE WIDESPREAD
SHOWERS WITH EMBEDDED TSTMS. BEST INSTABILITY WILL INITIALLY BE OVER
THE SW ZONES AND THEN NEWD TOWARD THE COAST DURING THE DAY. BULK
SHEAR VALUES WILL BE QUITE HIGH...IN EXCESS OF 65 KT. THIS WILL
FAVOR STORM ORGANIZATION AND THUS SEVERE STORM DEVELOPMENT WITH
DAMAGING WIND POTENTIAL...HAIL AND PERHAPS AN ISOLD TORNADO.
WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE ZONES AND HWO. WSW
WINDS EXPECTED TO BE GUSTY AT TIMES AROUND 15-20 MPH. TONIGHT...COLD
FRONT MOVES WELL E OF THE AREA TAKING BEST LIFT AND MOISTURE MOVE
OFF THE COAST IN THE EVENING. ISOLD CONVECTION POSSIBLE OVER THE
EXTREME SE ZONES BEFORE 10 PM. TEMPS EXPECTED TO FALL INTO MID-UPPER
40S WITH CLEARING SKIES OVERNIGHT.

FRIDAY...MID-UPPER TROUGH DOMINATES THE FORECAST AREA WITH
PREVAILING FLOW MAINLY WLY. SOME WRAP AROUND CLOUDS OVER SRN GA BUT
NO PRECIP EXCEPTED. TEMPS NEAR NORMAL WITH MOSTLY CLEAR TO PARTLY
CLOUDY SKIES. GUSTY WINDS WLY WINDS AGAIN NEAR 15-20 MPH SUSTAINED
WITH GUSTS OF 30-35 MPH LIKELY. FRI NIGHT...A SECONDARY COLD FRONT
WILL PUSH THROUGH FROM THE NW WITH A W TO NW FLOW EXPECTED BUT NOT
AS COOL DUE TO LLVL MIXING.

SATURDAY...DEEPER NWLY FLOW AND PARTLY CLOUDY WITH A BREEZY W
TO NW WIND. WENT WITH SLIGHTLY COOLER GUIDANCE DUE TO WINDS.
SOME INDICATIONS OF PRECIP OVER THE N ZONES ASSOCD WITH SHORTWAVE
TROUGH ON BACK SIDE OF MID/UPPER TROUGH BUT THE RELATIVELY DRY
AIRMASS SUGGESTS STAYING BELOW MENTIONABLE POPS ATTM. MAX TEMPS
EXPECTED IN UPPER 70S TO NEAR 80 AS HEIGHTS RISE.

.LONG TERM...SUN-WED.
BROAD MID-UPPER RIDGE BEGINS THE EXTDD PERIOD WHICH THEN PROGRESSES
EWD IN RESPONSE TO A FAIRLY STRONG 500 MB LOW MOVING INTO THE FOUR
CORNERS. THIS LATTER SYSTEM WILL PROGRESS DOWNSTREAM FAIRLY QUICKLY.
OUR CWA WILL BE IN FAIRLY DEEP S-SW FLOW BY MON. ASSOCD LOW PRES
OVER CENTRAL CONUS AND ATTENDANT COLD FRONT WILL TRAIL DOWN INTO TX
BY LATE MON/MON NIGHT. SHOULD SEE MAX TEMPS IN LOWER AND MID 80S
READINGS EASILY SUN AND MON. WARMEST TEMPS MAY BE MON WITH SOME
UPPER 80S POSSIBLE. MODELS IN FAIR AGREEMENT COLD FRONT WILL MOVE
INTO THE CWA LATE TUE/EARLY WED THOUGH ECMWF MODEL IS ABOUT 6-12 HRS
FASTER. THEY ARE ALSO IN AGREEMENT OF A QUICK SHOT OF SHOWERS AND
THUNDERSTORMS...SOME OF WHICH COULD BE STRONG GIVEN LIKELIHOOD OF
MID 60 DEWPOINTS AND MOD TO STRONG 850 MB JET. WILL ADDRESS THIS IN
THE NEXT HWO. HIGH PRES EXPECTED TO BUILD IN WITH DRY/COOL AIRMASS
EXPECTED MID WEEK.

&&

.AVIATION...IFR CONDITIONS HAVE REDEVELOPED AT THE TERMINALS...
AND CEILINGS HAVE BEEN UP AND DOWN ALL NIGHT. RAIN IS STARTING TO
MOVE INTO THE AREA FROM THE SOUTHWEST...AND THUNDERSTORMS ARE LIKELY
AT THE TERMINALS LATER ON THIS AFTERNOON AND DURING THE AFTERNOON.

&&

.MARINE...SMALL CRAFT EXERCISE CAUTION FOR THE OFFSHORE WATERS THIS
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  45  73  50 /  60  10  10  10
SSI  73  50  69  55 /  80  10   0   0
JAX  77  48  76  52 /  80  10  10  10
SGJ  76  54  76  57 /  90  10  10  10
GNV  77  49  77  52 /  80  10  10  10
OCF  78  50  78  52 /  90  10  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/PRESNALL
Hazardous weather outlook, Mar 31, 6:25 AM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 AM EDT THU MAR 31 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010845-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
625 AM EDT THU MAR 31 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH UNTIL 1 PM TODAY FOR MARION...PUTNAM AND FLAGLER
COUNTIES...

...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE FORECAST AREA
TODAY...

AN AREA OF LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO EARLY
THIS MORNING WILL MOVE QUICKLY NORTHEAST OVER SOUTHEAST GEORGIA
AND THEN TO THE CAROLINA COAST IN THE EVENING. THIS LOW PRESSURE
SYSTEM AND AN APPROACHING COLD FRONT WILL HELP PRODUCE WIDESPREAD
SHOWERS AND SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. STORMS WILL
MOVE EAST AROUND 40 MPH. THIS SYSTEM WILL ALSO PRODUCE A SLIGHT
RISK OF SEVERE STORMS OVER NORTHEAST FLORIDA AND EXTREME SOUTHEAST
GEORGIA. THE MAIN CONCERNS WILL BE DAMAGING WINDS...HAIL...AND
LOCALLY HEAVY RAINFALL...THOUGH AN ISOLATED TORNADO CANNOT BE
RULED OUT AS WELL. LOCALLY HEAVY RAINFALL POTENTIAL IS EXPECTED
MAINLY SOUTH OF A ST AUGUSTINE TO GAINESVILLE LINE. THE COLD FRONT
WILL MOVE OFF THE COAST TONIGHT WITH THE SEVERE WEATHER THREAT
ENDING.

AREAS OF FOG ARE EXPECTED EARLY THIS MORNING WITH VISIBILITIES BELOW
1 MILE AT TIMES...ESPECIALLY OVER SOUTHEAST GEORGIA. MOTORISTS
SHOULD USE CAUTION WHILE DRIVING THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

WINDY CONDITIONS MAY DEVELOP ON FRIDAY AND SATURDAY AFTERNOONS
WITH GUSTS UP TO 30 TO 35 MPH AT TIMES.

A COLD FRONT IS EXPECTED TO SWEEP ACROSS THE AREA ON TUESDAY.
THERE IS A POTENTIAL FOR SOME STRONG STORMS WITH THIS COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY. INDIVIDUAL SPOTTERS
ARE ENCOURAGED TO REPORT HIGH WIND...HAIL OF ANY SIZE AND FLOODING
TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ARS

In the hours before

Special weather statement, Mar 31, 6:20 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 AM EDT THU MAR 31 2011

FLZ036-040-311100-
ALACHUA-MARION-
620 AM EDT THU MAR 31 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
ALACHUA AND NORTHERN MARION COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 700 AM EDT...

AT 619 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 12 MILES SOUTHWEST OF ARCHER...OR 6 MILES
SOUTHEAST OF BRONSON...MOVING NORTHEAST AT 45 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND ARCHER...LOWELL...
FLEMINGTON...REDDICK...MICANOPY...MCINTOSH...CROSS CREEK...
CITRA...ROCHELLE AND LOCHLOOSA THROUGH 700 AM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS UP TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR A PORTION OF NORTHEASTERN FLORIDA.

LAT...LON 2948 8241 2947 8255 2948 8256 2953 8256
      2954 8262 2954 8263 2970 8207 2951 8205
      2948 8205 2948 8204 2924 8201 2923 8240
TIME...MOT...LOC 1019Z 238DEG 41KT 2941 8253

SHASHY
Special weather statement, Mar 31, 7:11 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
711 AM EDT THU MAR 31 2011

FLZ033-037-038-311200-
FLAGLER-PUTNAM-ST. JOHNS-
711 AM EDT THU MAR 31 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
PUTNAM...NORTHWESTERN FLAGLER AND SOUTHEASTERN ST. JOHNS COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 AM
EDT...

AT 711 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF SATSUMA...OR 6
MILES SOUTHWEST OF PALATKA...MOVING EAST-NORTHEAST AT 55 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SATSUMA...SAN
MATEO...PALATKA...EAST PALATKA...ORANGE MILLS...SPUDS...HASTINGS...
DUPONT CENTER...SAINT AUGUSTINE SHORES AND CRESCENT BEACH THROUGH
800 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 2963 8119 2954 8169 2967 8173 2983 8126
      2982 8125 2978 8125 2966 8118
TIME...MOT...LOC 1111Z 254DEG 48KT 2961 8159

ZAPPE
Special weather statement, Mar 31, 7:18 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 AM EDT THU MAR 31 2011

FLZ032-033-037-311200-
CLAY-PUTNAM-ST. JOHNS-
718 AM EDT THU MAR 31 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CLAY...NORTHERN PUTNAM AND CENTRAL ST. JOHNS COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 AM EDT...

AT 718 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF BOSTWICK...OR 12
MILES NORTH OF PALATKA...MOVING NORTHEAST AT 60 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA...BOSTWICK...
BAKERSVILLE...VILANO BEACH...SAINT AUGUSTINE...ANASTASIA...SOUTH
PONTE VEDRA BEACH AND GUANA RIVER STATE PARK THROUGH 800 AM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR PORTIONS OF NORTHEASTERN FLORIDA.

LAT...LON 2972 8172 2987 8181 3011 8133 3001 8129
      2997 8129 2994 8128 2989 8127
TIME...MOT...LOC 1118Z 243DEG 50KT 2987 8159

ZAPPE
Local storm report, Mar 31, 7:46 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
746 AM EDT THU MAR 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 AM     HAIL             6 NNE BAKERSVILLE       29.99N 81.45W
03/31/2011  E1.00 INCH       ST. JOHNS          FL   PUBLIC

            HAIL UP TO QUARTER SIZE REPORTED AROUND THE WORLD GOLF
            VILLAGE.

&&

WOLF
Special weather statement, Mar 31, 7:53 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
753 AM EDT THU MAR 31 2011

FLZ035-311245-
GILCHRIST-
753 AM EDT THU MAR 31 2011

...A STRONG TO SEVERE THUNDERSTORM IS HEADED TOWARD GILCHRIST COUNTY
AND WARNINGS MAY BE NECESSARY LATER THIS MORNING...

AT 750 AM EDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM OVER THE GULF OF MEXICO CENTERED CENTERED 50
MILES SOUTHWEST OF TRENTON...OR 32 MILES WEST OF CEDAR KEY...MOVING
NORTHEAST AT 50 MPH.

IF THE STORM REMAINS ON TRACK AND MAINTAINS ITS CURRENT INTENSITY A
WARNING MAY BE NECESSARY FOR GILCHRIST COUNTY BETWEEN 830 AM AND 900
AM THIS MORNING. REMAIN ALERT FOR POSSIBLE WARNINGS ASSOCIATED WITH
THIS VERY STRONG THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 2982 8293 2984 8289 2989 8289 2993 8281
      2994 8277 2987 8274 2984 8270 2983 8266
      2956 8266 2956 8275 2958 8278 2959 8294
      2962 8297
TIME...MOT...LOC 1149Z 233DEG 43KT 2930 8348

SANDRIK
Special weather statement, Mar 31, 8:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
813 AM EDT THU MAR 31 2011

FLZ022-030-036-311300-
ALACHUA-COLUMBIA-UNION-
813 AM EDT THU MAR 31 2011

...A WARNINGS POSSIBLE LATER THIS MORNING FOR A THUNDERSTORM MOVING
ACROSS NORTH CENTRAL FLORIDA...

AT 810 AM EDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM 32 MILES WEST OF NEWBERRY...OR 6 MILES SOUTH OF CROSS
CITY...MOVING NORTHEAST AT 60 MPH. THIS STORM IS EXPECTED TO AFFECT
AREAS AROUND NEWBERRY...HIGH SPRINGS...FORT WHITE...ALACHUA...OLENO
STATE PARK...LA CROSSE...WORTHINGTON SPRINGS...LULU AND DUKES LATER
THIS MORNING. IF THE STORM MAINTAINS ITS CURRENT TRACK AND INTENSITY
WARNINGS MAY BE NECESSARY BETWEEN 815 AND 900 AM THIS MORNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 3014 8251 2993 8239 2992 8241 2990 8240
      2988 8237 2984 8234 2952 8217 2949 8256
      2953 8256 2954 8266 2983 8266 2987 8274
      2994 8278
TIME...MOT...LOC 1210Z 231DEG 50KT 2959 8308

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:20 AM EDTSpecial Weather StatementJAXAlachua40 min
Mar 31, 6:32 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam43 min
Mar 31, 6:58 AM EDTSpecial Marine WarningJAX110 min
Mar 31, 7:03 AM EDTSevere Thunderstorm WarningJAXClay, Duval, Putnam, Saint Johns14 min
Mar 31, 7:11 AM EDTSpecial Weather StatementJAXSaint Johns49 min
Mar 31, 7:18 AM EDTSpecial Weather StatementJAXSaint Johns42 min
Mar 31, 7:22 AM EDTSpecial Marine WarningJAX28 min
Mar 31, 7:37 AM EDTSevere Thunderstorm WarningJAXSaint Johns12 min
Mar 31, 7:53 AM EDTSpecial Weather StatementJAXGilchrist52 min
Mar 31, 8:07 AM EDTSevere Thunderstorm WarningJAXGilchrist39 min
Mar 31, 8:33 AM EDTSevere Thunderstorm WarningJAXAlachua, Columbia27 min
Mar 31, 8:45 AM EDTSpecial Weather StatementJAXBradford, Union30 min
Mar 31, 8:55 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Union35 min
Mar 31, 9:25 AM EDTSpecial Weather StatementJAXDuval50 min
Mar 31, 9:51 AM EDTSpecial Weather StatementJAXLake24 min
Mar 31, 9:58 AM EDTSpecial Weather StatementJAXMarion32 min
Mar 31, 10:02 AM EDTSpecial Weather StatementJAXAlachua28 min
Mar 31, 10:25 AM EDTSpecial Weather StatementJAXMarion50 min
Mar 31, 10:38 AM EDTSpecial Weather StatementJAXDuval52 min
Mar 31, 10:44 AM EDTSpecial Marine WarningJAX43 min
Mar 31, 10:50 AM EDTSpecial Weather StatementJAXDuval25 min
Mar 31, 11:26 AM EDTSpecial Marine WarningJAX67 min
Mar 31, 12:46 PM EDTSpecial Weather StatementJAXMarion44 min
Mar 31, 12:58 PM EDTSevere Thunderstorm WarningJAXMarion21 min
Mar 31, 1:39 PM EDTSpecial Weather StatementJAXMarion51 min
Mar 31, 2:17 PM EDTSpecial Weather StatementJAXFlagler28 min
Mar 31, 2:30 PM EDTSpecial Marine WarningJAX2 hr
Mar 31, 2:49 PM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more15 hr
Mar 31, 2:52 PM EDTSmall Craft Advisory for WindsJAX7 hr
Mar 31, 5:30 PM EDTSpecial Marine WarningJAX60 min
Mar 31, 7:09 PM EDTSpecial Marine WarningJAX66 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.